Is it safe to take Wellbutrin,Citalopram and Cymbalta together?
User rating for this question
I am currently taking Wellbutrin and citalopram. Is it safe to add cymbalta with these.
Posted Sat, 15 Feb 2014 in General Health
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Cymbalta SHOULD NOT be taken with Citalopram Detailed Answer: Hi XXXX, Thanks for your query. Both drugs- Citalopram and Cymbalta- have similar mechanism of action and also belong to the same group (SSRI- Selective Serotonin Reuptake Inhibitors). Both drugs, if taken together, can cause serious side effects, collectively called 'Serotonin Syndrome' - a life-threatening condition and may include • agitation, hallucinations, coma or other changes in mental status • coordination problems or muscle twitching • racing heartbeat, high or low blood pressure • sweating or fever • nausea, vomiting, or diarrhea • muscle stiffness Hence, please ensure that you do NOT take both medicines, or rather, ANY drug belonging to SSRI or SSNRI group, along with Citalopram. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal